Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Atlanta, GA

April 2, 2015Lamar County, Pike County, Upson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2015, 5:00 PM EDT for Lamar County, Pike County, Upson County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 5:00 PM EDT (21:00 UTC)
Expired
Apr 2, 2015, 5:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lamar County, GA, Pike County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS52 KFFC 022100
SVRFFC
GAC171-231-293-022145-
/O.NEW.KFFC.SV.W.0017.150402T2100Z-150402T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UPSON COUNTY IN WEST CENTRAL GEORGIA...
  EASTERN PIKE COUNTY IN WEST CENTRAL GEORGIA...
  LAMAR COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 545 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THOMASTON...
  MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMASTON...BARNESVILLE...MILNER...YATESVILLE...MEANSVILLE...
  ALDORA...THE ROCK...LINCOLN PARK...REDBONE...LOGTOWN...
  JOHNSTONVILLE...HANNAHS MILL...GOGGINS...REDBONE CROSSROADS...
  PIEDMONT AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3281 8436 3319 8430 3312 8404 3301 8404
      3293 8408 3293 8412 3282 8412 3280 8413
      3280 8415 3276 8417
TIME...MOT...LOC 2100Z 194DEG 33KT 3287 8424 

HAIL...1.00IN
WIND...<50MPH
 
$$
1 follow-up statement
492 
WWUS52 KFFC 022132
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT THU APR 2 2015

GAC231-293-022142-
/O.CAN.KFFC.SV.W.0017.000000T0000Z-150402T2145Z/
UPSON GA-PIKE GA-
532 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPSON AND EASTERN
PIKE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3317 8424 3312 8404 3300 8404 3293 8408
      3293 8412 3299 8412 3299 8422 3300 8424
      3311 8425 3317 8425
TIME...MOT...LOC 2132Z 206DEG 41KT 3307 8405 

$$

GAC171-022145-
/O.CON.KFFC.SV.W.0017.000000T0000Z-150402T2145Z/
LAMAR GA-
532 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR LAMAR COUNTY...

AT 532 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNESVILLE...
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARNESVILLE...MILNER...ALDORA...REDBONE...GOGGINS AND JOHNSTONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3317 8424 3312 8404 3300 8404 3293 8408
      3293 8412 3299 8412 3299 8422 3300 8424
      3311 8425 3317 8425
TIME...MOT...LOC 2132Z 206DEG 41KT 3307 8405 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:41 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 2, 3:41 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU APR 2 2015

...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING AND AGAIN FRIDAY
NIGHT...

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER DISTURBANCE IS SPARKING SCATTERED SHOWERS AND THUNDERSTORMS
FROM CENTRAL TN SOUTHWARD INTO CENTRAL AL... WITH THE LEADING EDGE
ALREADY PUSHING ACROSS PARTS OF NORTH AND WEST CENTRAL GA. AS
EXPECTED... STORMS COULD DEVELOP JUST ABOUT ANYWHERE... WITH A FEW
SHOWERS AND THUNDERSTORMS ALSO NOTED OVER CENTRAL GA AS WELL. THE
ABUNDANT CLOUDINESS HAS HELPED HOLD INSTABILITIES IN CHECK... AND
THE UPPER DISTURBANCE IS WEAKENING... ALL SUGGESTING A LESSONED
THREAT FOR SEVERE STORMS TODAY. ALTHOUGH... EXPECTING MORE GENERAL
THUNDERSTORMS FOR THE MOST PART... STILL CANNOT RULE OUT A FEW
STRONG TO POSSIBLY SEVERE STORMS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS... MAINLY OVER THE NW AND WEST CENTRAL ZONES... AS
BREAKS IN THE CLOUDS ALLOW 1500-2000 J/KG OF CAPE SPREAD INTO THE
AREA FROM EASTERN AL. SMALL HAIL...WIND GUSTS TO 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH
MOST STORMS THAT DEVELOP. THE THUNDERSTORM THREAT SHOULD GREATLY
DIMINISH BY 9-10 PM THIS EVENING AS THE DISTURBANCE LIFTS NE... WITH
CLEARING SKIES ON TAP OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS
WOULD SUPPORT PATCHY FOG AGAIN TONIGHT. MODELS AGREE ON A RATHER
QUIET WEATHER DAY ON FRIDAY AS OUR NEXT DISTURBANCE AND FRONTAL
SYSTEM GETS ORGANIZED AND BEGINS TO KICK EAST OF THE PLAINS FRIDAY
AFTERNOON. THIS SHOULD RESULT IN ONLY A LOW CHANCE OF CONVECTION
OVER FAR NW GA FRIDAY AFTERNOON. THE GREATER CHANCES FOR SHOWERS AND
THUNDERSTORMS COME FRIDAY NIGHT AS THIS SYSTEM DRAGS A COLD FRONT
ACROSS THE AREA THROUGH SATURDAY MORNING. STRONG WIND SHEAR AND
MODERATE CAPES ALONG AND AHEAD OF THE COLD FRONT HAS PROMPTED SPC TO
SHOW A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF NW GA FRIDAY
NIGHT AHEAD OF THE FRONT... WITH THE GREATER CHANCES JUST WEST AND
NW OF THE STATE. WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY
OVER THE NEXT COUPLE OF FORECAST PERIODS. OTHERWISE... TOOK A MAV
AND MET BLEND FOR TEMPS THROUGH THE PERIOD... WITH ABOVE NORMAL
CONDITIONS EXPECTED TONIGHT AND FRIDAY... THEN COOLER TEMPS
SPREADING IN FRIDAY NIGHT BEHIND THE COLD FRONT.

39

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MOST OF THE ACTIVE WX SHOULD HAVE PUSHED OUT WITH FRONT BY MIDDAY
SATURDAY. WHILE 0-1KM BULK SHEAR REMAINS STRONG BETWEEN 06Z-12
SAT...AROUND 30KTS...MLCAPE STILL MEAGER IN MODEL PROGS. IF WERE
LUCKY...SEVERE CONVECTION WILL REMAIN WEST OF THE AREA FRI NIGHT
AND SAT.

NICE WEEKEND WITH PLENTY OF SUNSHINE ENSUES BUT STRONG WSWLY
ZONAL FLOW TO DOMINATE PATTERN OVER THE CONUS MON THRU WED
...MEANING EVEN WARMER TEMPS AND INCREASING MOISTURE AND CHANCES
FOR DEEP MOIST CONVECTION. KEPT POPS 20-30 PCT MON THRU THURS WITH
BEST CHC ON THURS. STILL A WAYS OUT. 12Z DETERMINISTIC AND
ENSEMBLE GUIDANCE NOT IN AGREEMENT ON DEVELOPMENT OF LARGE WRN
CONUS UPPER TROUGH AS SHOWN IN PREV RUNS.

SNELSON

&&

AVIATION...
18Z UPDATE...
MVFR CIGS SHOULD IMPROVE TO LOW VFR LEVELS BY 20Z AS WINDS VEER MORE
SSW AND BREAKS IN CLOUDS BEGIN TO SPREAD INTO THE AREA. STILL EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO SPREAD INTO NORTH AND WEST
CENTRAL GA THROUGH THE AFTERNOON AND EARLY EVENING... WARRANTING A
TEMPO 21-01Z TSRA FOR THE ATLANTA TAF SITES. THE DISTURBANCE PUSHES
EAST THIS EVENING... WITH CLEARING SKIES EXPECTED BY LATE EVENING OR
MIDNIGHT. THEN VFR CONDITIONS ARE EXPECTED OVERNIGHT AND ON FRI.
CURRENT SE WINDS AROUND 6-9KTS WILL VEER MORE SSW BY 20Z WITH A FEW
GUSTS POSSIBLE DURING THE LATE AFTERNOON. WINDS BACK MORE SSE AGAIN
THIS EVENING... THEN VEER SSW AGAIN BY 14-15Z FRI AND REMAIN SSW ON
FRI... WITH SPEEDS AROUND 10-12KTS ON FRI. NO CONVECTION IS EXPECTED
AGAIN UNTIL FRIDAY NIGHT AHEAD OF A COLD FRONT.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  81  56  70 /  50  10  60  10
ATLANTA         58  80  52  66 /  40  20  70  10
BLAIRSVILLE     54  75  46  61 /  50  30  70  10
CARTERSVILLE    57  78  50  64 /  40  30  70  10
COLUMBUS        58  82  58  70 /  20  10  60  20
GAINESVILLE     57  78  52  66 /  50  20  70  10
MACON           59  83  61  71 /  40  10  60  20
ROME            57  78  49  65 /  40  40  80   5
PEACHTREE CITY  56  80  54  68 /  40  20  70  10
VIDALIA         62  85  63  76 /  30  10  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Apr 2, 3:55 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU APR 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
355 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING
MUCH OF OVER NORTH AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS...DANGEROUS LIGHTNING AND LARGE HAIL WILL BE POSSIBLE
THROUGH MIDNIGHT.

DISCUSSION...
INSTABILITY IS EXPECTED TO INCREASE ACROSS THE AREA THIS AFTERNOON
WITH CAPE VALUES OF 500 TO 1500 LIKELY. VERTICAL WIND SHEAR WILL BE
SOMEWHAT WEAK FOR STORM EVENTS THIS TIME OF YEAR...BUT MAY BE
SUFFICIENT TO HELP STORMS BECOME MORE ORGANIZED AND MORE LIKELY TO
PRODUCE LARGE HAIL. SEVERE STORMS WILL BE LESS LIKELY OVER NORTHEAST
GEORGIA WITH ABOUT EQUAL CHANCES OF THE REMAINDER OF THE STATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
FRIDAY NIGHT AND SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE
STATE. THE STRONGEST STORMS COULD PRODUCE HAIL AND DAMAGING WINDS.
AFTER A DRY PERIOD SUNDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 2, 4:07 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT THU APR 2 2015

GAZ011-019-030-041-022030-
HARALSON GA-CHATTOOGA GA-POLK GA-FLOYD GA-
407 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN HARALSON...CHATTOOGA...POLK AND FLOYD COUNTIES UNTIL 430 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CORNWALL FURNACE PARK TO NEAR ABERNATHY...AND MOVING NORTHEAST AT 35
MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS HARALSON...CHATTOOGA...POLK AND FLOYD COUNTIES THROUGH 430 PM
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ROME...CEDARTOWN...SUMMERVILLE...BUCHANAN...BREMEN...TEMPLE...
ROCKMART...TALLAPOOSA...TRION...CAVE SPRING...WACO...LYERLY...ESOM
HILL...ARMUCHEE...HOLLAND...SENEY...EUBANK LAKE...BERRYTON...FISH
CREEK AND JAMES H. FLOYD STATE PARK.

LAT...LON 3459 8530 3459 8522 3390 8504 3372 8505
      3365 8534 3445 8550
TIME...MOT...LOC 2007Z 236DEG 32KT 3428 8561 3366 8544
Special weather statement, Apr 2, 4:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU APR 2 2015

GAZ069-080-081-022115-
UPSON GA-TAYLOR GA-CRAWFORD GA-
428 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 515 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 35 MPH AND PENNY SIZED HAIL ARE LIKELY WITH THIS STORM
AS THIS STORM MOVES ACROSS UPSON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 515 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BUTLER...ROBERTA...CARSONVILLE...WESLEY CHURCH...FICKLING MILL...
SALEM AND HOWARD.

LAT...LON 3256 8443 3256 8441 3261 8441 3264 8438
      3268 8437 3268 8434 3272 8434 3274 8429
      3275 8429 3276 8430 3276 8432 3286 8425
      3270 8399 3246 8427
TIME...MOT...LOC 2027Z 217DEG 13KT 3258 8431
Special weather statement, Apr 2, 4:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU APR 2 2015

GAZ002-004-011-012-019-020-030-031-041-022115-
GORDON GA-PAULDING GA-WHITFIELD GA-HARALSON GA-BARTOW GA-
CHATTOOGA GA-POLK GA-WALKER GA-FLOYD GA-
431 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GORDON...PAULDING...WHITFIELD...HARALSON...BARTOW...CHATTOOGA...
POLK...WALKER AND FLOYD COUNTIES UNTIL 515 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF LITTLE RIVER FALLS TO NEAR CEDARTOWN TO FRUITHURST...AND
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS GORDON... PAULDING...WHITFIELD...HARALSON...
BARTOW...CHATTOOGA...POLK...WALKER AND FLOYD COUNTIES THROUGH 515 PM
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...SUMMERVILLE...
BUCHANAN...ADAIRSVILLE...ROCKMART...EUHARLEE...TALLAPOOSA...TRION...
ARAGON...CAVE SPRING...WHITE...KINGSTON...RESACA...BRASWELL...
PLAINVILLE AND TAYLORSVILLE.

LAT...LON 3477 8507 3429 8471 3384 8490 3372 8535
      3392 8539 3401 8535 3416 8544 3456 8552
TIME...MOT...LOC 2031Z 242DEG 32KT 3448 8554 3404 8529 3373 8542
Special weather statement, Apr 2, 4:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU APR 2 2015

GAZ038-039-050-022115-
OGLETHORPE GA-GREENE GA-WILKES GA-
434 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN OGLETHORPE...GREENE AND WILKES COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRAWFORD TO
NEAR GREENSBORO...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS OGLETHORPE...GREENE AND WILKES COUNTIES THROUGH 515 PM
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...WOODVILLE...MAXEYS...RAYLE...
STEPHENS...VESTA...PENFIELD...POINT PETER...PHILOMATH AND HUTCHINGS.

LAT...LON 3375 8285 3371 8294 3373 8295 3370 8299
      3369 8299 3358 8324 3390 8323 3403 8301
      3404 8298 3404 8295 3403 8293 3401 8294
      3401 8291 3400 8291 3400 8289
TIME...MOT...LOC 2034Z 228DEG 16KT 3387 8318 3361 8320
Special weather statement, Apr 2, 4:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU APR 2 2015

GAZ068>071-081-022130-
UPSON GA-CRAWFORD GA-PIKE GA-LAMAR GA-MONROE GA-
455 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH
WINDS IN UPSON... CRAWFORD...PIKE...LAMAR AND MONROE COUNTIES UNTIL
530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASTON...MOVING NORTH AT 40 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE LIKELY
AS THESE STORMS MOVE ACROSS UPSON... CRAWFORD...PIKE...LAMAR AND
MONROE COUNTIES THROUGH 530 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...YATESVILLE...CULLODEN...ALDORA...
THE ROCK...LINCOLN PARK...COLLIER...REDBONE...SALEM...MUSELLA...
BRENT...LOGTOWN...RUSSELLVILLE...HANNAHS MILL...REDBONE CROSSROADS
AND PIEDMONT.

LAT...LON 3275 8429 3276 8430 3276 8434 3278 8435
      3278 8437 3279 8439 3281 8440 3311 8427
      3302 8389 3271 8404
TIME...MOT...LOC 2054Z 194DEG 33KT 3286 8423
Special weather statement, Apr 2, 4:57 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT THU APR 2 2015

GAZ022-033-045-022145-
DE KALB GA-FORSYTH GA-NORTH FULTON GA-
457 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DE KALB...FORSYTH AND NORTH FULTON COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY SPRINGS...OR 9 MILES EAST OF
MARIETTA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY WITH THIS STORM
AS THIS STORM MOVES ACROSS DE KALB...FORSYTH AND NORTH FULTON
COUNTIES THROUGH 545 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...DREW...BROOKWOOD AND
DUCKTOWN.

LAT...LON 3426 8422 3414 8408 3407 8412 3403 8412
      3403 8417 3400 8418 3400 8424 3399 8426
      3397 8426 3396 8428 3395 8427 3389 8438
      3392 8443 3398 8438 3402 8440 3419 8427
      3419 8426 3421 8426
TIME...MOT...LOC 2056Z 224DEG 18KT 3394 8438

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:27 PM EDTSpecial Weather StatementFFCBaldwin48 min
Apr 2, 2:11 PM EDTSpecial Weather StatementFFCFloyd49 min
Apr 2, 2:26 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes49 min
Apr 2, 3:36 PM EDTSpecial Weather StatementFFCMorgan39 min
Apr 2, 3:39 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam30 min
Apr 2, 4:07 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk23 min
Apr 2, 4:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Apr 2, 4:31 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Haralson, Paulding, Polk44 min
Apr 2, 4:34 PM EDTSpecial Weather StatementFFCOglethorpe41 min
Apr 2, 4:55 PM EDTSpecial Weather StatementFFCLamar, Monroe, Upson35 min
Apr 2, 4:57 PM EDTSpecial Weather StatementFFCForsyth48 min
Apr 2, 5:10 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon, Haralson, Murray, Paulding and 2 more50 min
Apr 2, 5:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens48 min
Apr 2, 5:45 PM EDTSpecial Weather StatementFFCDouglas45 min
Apr 2, 5:54 PM EDTSpecial Weather StatementFFCButts36 min
Apr 2, 6:27 PM EDTSpecial Weather StatementFFCDawson, DeKalb, Forsyth, Fulton, Gwinnett, Lumpkin48 min
Apr 2, 6:39 PM EDTSpecial Weather StatementFFCJasper36 min
Apr 2, 7:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Apr 2, 7:33 PM EDTSpecial Weather StatementFFCNewton, Rockdale, Walton27 min
Apr 2, 7:55 PM EDTSpecial Weather StatementFFCBanks, Jackson, Madison50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.